I am losing fat and muscle and have numbness in my limbs…
16 May 2023. Related: All topics, CD4 and viral load, Newly diagnosed, Side effects.
Hello sir / madam,
I am HIV-I positive, it’s been 4 months am on ART treatment my cd4 count was 126 before 4 months. Now I am feeling active but I am losing fat, muscle lost and have numbness of limbs, ageing too. Could you please tell me, is it because of ART medicine? My weight is now 71, and please tell me nutritional diet e.g., what to eat and what not to eat. Thank-you.
Hi, how are you doing?
I am sorry to hear about the symptoms you are experiencing.
What is the name of the medication you are taking?
Do you know what your weight was previously? and are you losing muscle/fat anywhere specifically or is it all over your body?
You have mentioned you are feeling more active. Are you eating more to compensate? Being more active will mean you burn more energy, this will then lead to losing fat.
There is some older HIv combinations that can lead to the symptoms you have metnioned. Most commonly it is stavudine or zidovudine. A more recent drug that could cause this is called efavirenz. Efavirenz is a drug found in Atripla.
There is no specific diet to follow. as with anyone it is only advised to follow a healthy and balanced meal which is mentioned here.
Have you had recent testing for your viral load? and is this CD4 test of 126 your most recent?
Hi Khan, weight loss is uncommon with the treatment you have mentioned. Also, why do you think you are losing weight if you are still at the same of 71? Have you noticed changes in your clothes fitting? and has your lifestyle changed at all e.g., eating less/doing more activities?
Thank you so much for the information sir .
My medicine name ( ACRIPTEGA)
Dolutegravir, lamivudine and tenofovir disoproxil fumarate
My previous weight is same 71 only
Losing fat all over body
My health provider advised me to go for viral load and cd4 count after 6 months.